Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 170, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 9, 2018, 6:04 AM CDT for Dent County, Missouri. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2018, 6:04 AM CDT (11:04 UTC)
- Expired
- Jun 9, 2018, 6:45 AM CDT
- In force
- 41 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Dent County, MO
The radar
The St Louis radar (KLSX), 141 km from the middle of the area, began a volume at 11:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 11.1 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1890 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1628 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
467
WUUS53 KSGF 091104
SVRSGF
MOC065-091145-
/O.NEW.KSGF.SV.W.0170.180609T1104Z-180609T1145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
604 AM CDT SAT JUN 9 2018
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Southeastern Dent County in south central Missouri...
* Until 645 AM CDT
* At 604 AM CDT, a severe thunderstorm was located 10 miles southeast
of Salem, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Bunker... Turtle...
Stone Hill... Howes Mill...
Gladden...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3759 9131 3751 9131 3750 9121 3741 9122
3742 9146 3749 9153 3761 9145 3763 9115
3759 9116
TIME...MOT...LOC 1104Z 260DEG 11KT 3753 9142
HAIL...1.00IN
WIND...60MPH
$$
Hatch1 follow-up statement
734
WWUS53 KSGF 091143
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
643 AM CDT SAT JUN 9 2018
MOC065-091151-
/O.EXP.KSGF.SV.W.0170.000000T0000Z-180609T1145Z/
Dent MO-
643 AM CDT SAT JUN 9 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DENT COUNTY WILL
EXPIRE AT 645 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However...small
hail up to dime size and gusty winds up to 40 mph are still possible
with this thunderstorm.
LAT...LON 3759 9131 3751 9131 3750 9121 3741 9122
3742 9146 3749 9153 3761 9145 3763 9115
3759 9116
TIME...MOT...LOC 1141Z 260DEG 11KT 3755 9129
$$
GaedeWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 5:12 AM CDT, 52 minutes earlier.
Area forecast discussion, Jun 9, 5:12 AM CDT, 52 minutes before
Area Forecast Discussion National Weather Service Springfield MO 512 AM CDT Sat Jun 9 2018 .SHORT TERM...(Today and tonight) Issued at 157 AM CDT Sat Jun 9 2018 Isolated showers and storms will be possible today mainly across the eastern Ozarks generally east of Highway 65. A weakening upper level ridge will push eastward through the day with a few weak short waves moving through the upper level flow. The combination of the shortwaves, the moist airmass in place and daytime heating will be the fuel for any storms that can develop. Afternoon temperatures will again climb into the upper 80s to lower 90s. No organized storms are expected but a strong storm would be possible. One limiting factor will be the southwesterly surface flow that will begin to bring some slightly drier air originating from west Texas. This is the primary reason storm chances are much smaller across the Western Ozarks and southeast Kansas. The drier air will continue to filter into the region tonight and push rain chances eastward as it does. The ridge will also help with shifting the rainfall east. .LONG TERM...(Sunday through Friday) Issued at 157 AM CDT Sat Jun 9 2018 Sunday into Monday morning looks dry as the upper ridge and dry airmass remain over the area. This may be the only period for next week that does have near zero chances for rain however. A cold front will move across the plains and through the Ozarks Monday evening into Tuesday morning. This will bring chances for showers and storms to the area. The front lift will be weak however and strong to severe storm development will be limited at best. The good part is that most of the area could see some rain. As the front sags south, it will stall and hang up along the Missouri/Arkansas line. The upper level flow is also expected to become zonal or west to east once the front begins to stall. This combination will allow for a period of wet weather across the region through the end of next week as any short waves moving through the upper level flow would help to develop showers and storms. There appears to be several shortwaves in the models through the week with a least slight chances for rain every day. The later in the week the chances are less confident as models do begin to have diverging solutions, but the general trend for rainfall remains. Temperatures will remains in the upper 80s to lower 90s each day for highs Through this weekend and into next weekend as the overall flow, both surface and upper level keep the region summer like despite the chancing upper level flow and a more southerly vs southwesterly surface flow. && .AVIATION...(For the 12Z TAFS through 12Z Sunday morning) Issued at 507 AM CDT Sat Jun 9 2018 KSGF/KJLN/KBBG tafs: VFR. A weak upper level disturbance will help trigger a few showers/tstms once again with the best chances northeast and east of the taf sites, so have not included in the tafs attm. Will monitor convective trends and possible outflow boundaries. Otherwise winds will generally be light from the ssw with afternoon cumulus. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Hatch LONG TERM...Hatch AVIATION...DSA
Hazardous weather outlook, Jun 9, 5:29 AM CDT, 35 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 529 AM CDT Sat Jun 9 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-101030- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 529 AM CDT Sat Jun 9 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited lightning risk. Limited excessive heat risk. DISCUSSION... Isolated thunderstorms will remain possible agaiin today along and east of the Highway 65 corridor. Hail up to the size of quarters will be possible from a few of these storms along with frequent lightning, brief heavy rainfall, and locally gusty winds. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Above normal temperatures are expected to continue through the weekend into next week. Afternoon heat index values in the middle 90s to around 100 degrees will occur on a daily afternoon basis into next week. Scattered thunderstorms will impact the outlook area at times on a daily basis. A limited risk for a strong to severe storm will be possible but widespread organized severe weather is not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Hatch
In the hours before
Special weather statement, Jun 9, 5:53 AM CDT, 11 minutes before
Special Weather Statement
National Weather Service Springfield MO
553 AM CDT SAT JUN 9 2018
MOZ083-091145-
Dent MO-
553 AM CDT SAT JUN 9 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DENT COUNTY UNTIL
645 AM CDT...
At 553 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Salem, moving east at 15 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Bunker... Turtle...
Boss... Jadwin...
Howes Mill... Darien...
Stone Hill... Gladden...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3759 9131 3751 9131 3750 9121 3742 9121
3743 9159 3760 9161 3770 9119 3769 9115
3759 9116
TIME...MOT...LOC 1053Z 260DEG 11KT 3752 9147
HatchThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:07 PM CDT | Flash Flood Warning | SGF | Shannon | 2 hr |
| Jun 8, 7:13 PM CDT | Flash Flood Warning | SGF | Howell | 115 min |
| Jun 9, 5:53 AM CDT | Special Weather Statement | SGF | Dent | 52 min |
| Jun 9, 7:04 AM CDT | Special Weather Statement | SGF | Shannon | 56 min |
| Jun 9, 8:00 AM CDT | Special Weather Statement | SGF | Shannon | 60 min |
| Jun 9, 8:43 AM CDT | Areal Flood Advisory | SGF | Shannon | 6 hr |
| Jun 9, 9:19 AM CDT | Areal Flood Advisory | SGF | Dent | 6 hr |
| Jun 9, 9:40 AM CDT | Special Weather Statement | SGF | Vernon | 65 min |
| Jun 9, 12:44 PM CDT | River Flood Warning | SGF | Shannon | 15 hr |
| Jun 9, 2:21 PM CDT | Severe Thunderstorm Warning | SGF | Greene, Webster | 28 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.